Alert archive / Louisiana / Special Weather Statements in 2021
Special Weather Statement, NWS Shreveport, LA
NWS Shreveport, LA issued this special weather statement at Mar 30, 2021, 8:36 PM CDT for Union Parish, Louisiana. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 30, 2021, 8:36 PM CDT (01:36 UTC)
- Expired
- Mar 30, 2021, 9:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Shreveport, LA
County Union Parish, LA
The radar
The Shreveport radar (KSHV), 169 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 30, 8:54 PM CDT | TSTM WND DMG | 8 Ese Farmerville, LA | TREES DOWN ACROSS ROADS IN THE ANTIOCH COMMUNITY. |
| Mar 30, 8:54 PM CDT | TORNADO | 8 Ese Farmerville, LA | AN EF1 TORNADO BEGAN NEAR THE INTERSECTION OF LA HWY 2 AND LES PARKER RD NEAR THE NOLAN PLACE SUBDIVISION. MOST OF THE DAMAGE CONSISTED OF LARGE BROKEN TREE BRANCHES AND SPORADIC UPROOTS AND SNAPS OF TREES, BUT A SMALL METAL OUTBUILDING WAS DESTROYED. PATH LEN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.6 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1017 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 909 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 7.1
The text
As transmitted.
022
WWUS84 KSHV 310136
SPSSHV
Special Weather Statement
National Weather Service Shreveport LA
836 PM CDT Tue Mar 30 2021
ARZ073-LAZ005-006-014-310215-
Union AR-Lincoln LA-Ouachita LA-Union LA-
836 PM CDT Tue Mar 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UNION COUNTY...
UNION...NORTHERN OUACHITA AND NORTHEASTERN LINCOLN PARISHES UNTIL 915
PM CDT...
At 835 PM CDT, Doppler radar was tracking a strong thunderstorm near
Farmerville, or 14 miles northwest of Claiborne, moving northeast at
35 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Monroe, Huttig, Swartz, Farmerville, Sterlington, Marion, Felsenthal,
Downsville, Fairbanks, D Arbonne, Perryville, Loch Lomon, Spencer,
Oakland, Linville, Haile, Bayou D Arbonne Lake, Rocky Branch, Guthrie
and Deshard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3257 9193 3257 9240 3280 9259 3315 9213
3313 9211 3311 9214 3307 9213 3303 9211
3301 9207 3287 9208 3284 9206 3276 9206
3274 9205 3273 9207 3269 9205 3270 9203
3271 9204 3271 9197 3266 9194 3266 9191
TIME...MOT...LOC 0135Z 238DEG 29KT 3272 9234
$$
33What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Mar 30, 6:56 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Mar 30, 6:56 PM CDT, 1 hour 40 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 656 PM CDT Tue Mar 30 2021 .AVIATION... For the 31/00z TAFs, scattered convection is ongoing and will move across Northern Louisiana early in the period affecting KMLU and possibly KELD through 31/03z. Additional showers and thunderstorms should develop ahead of a cold front across Southeast Oklahoma, Southwest Arkansas, and Northeast Texas as early as 31/02z. This activity will affect all TAF sites through much of the period as it gradually moves southeast. The convection may be strong at times, but should move away from the TAF sites just before the end of this cycle. VFR conditions currently prevail but MVFR/IFR ceilings are expected during the overnight hours, especially with the onset of the precipitation. Winds will quickly veer to the north and northeast following the frontal passage and will increase in speed to between 15 and 20 kts with gusts near 30 kts during the daytime hours. As the precip ends late in the period, flight conditions should rapidly improve as ceilings quickly lift back into the VFR range at most TAF sites. CN && .PREV DISCUSSION... /issued 302 PM CDT Tue Mar 30 2021/ SHORT TERM... Beginning to see a little more in the way of widely scattered convection now where we are getting some thinning of the OVC across Deep East Texas into Central Louisiana. Latest mesoanalysis showing increasing CAPE values across this region which marks the leading edge of a returning warm front that should continue to rapidly lift back northward this afternoon into the evening hours before stalling southwest to northeast, near the I-30 Corridor. Mid level lapse rates across the warm sector this afternoon but should increase near and in advance of a southeastward moving cold front later this evening with values just under 7 deg C/km. This cold front will eventually catch the warm front in the 03z-06z timeframe and an abundance of CAM solutions suggest rapid intensification of convection near the corridor during this window. Cannot rule out isolated severe thunderstorms later this evening with large hail and damaging wind gusts being the main threat. Low level winds to appear to veer slightly just ahead of the cold front which would tend to limit low level rotation but ample Deep Layer shear could result in a few supercell thunderstorms near this corridor late this evening. Have followed closely the timing of the HRRR/NAM12 output as it pertains to the movement of the cold front which should be near a TYR...GGG to CDH line by 09z, near or just north of a OCH...SHV... BQP line by 12z and through all but our extreme southeast zones by 15z Wed. The 850mb front lags the sfc front a pretty good bit overnight through the day Wednesday which suggests the possibility of some overrunning showers and isolated thunderstorms vs a clean break from the precip following the true frontal boundary and this will tend to hold temperatures down, along with strong cold air advection in the wake of this boundary overnight tonight through the day Wednesday. High temperatures will likely be reached across our southeast half early Wednesday Morning with falling temperatures during the afternoon while our northwest half should see some temp recovery by afternoon. Strong post frontal winds should be felt areawide on Wednesday with a Lake Wind Advisory likely becoming necessary across much of our region on Wednesday as well. That tight pressure gradient should relax Wed Night and with clearing skies, temperatures will fall well into the 30s areawide Wed Night with our protected areas of the Ouachitas in Southeast Oklahoma and Southwest Arkansas likely flirting with freezing temperatures briefly early Thursday morning. Prelims to follow...13. LONG TERM.../Thursday through Tuesday night/ Canadian High pressure will be building into the midSouth early on Thursday with a 1036mb center sitting over IA/MO at 9am with it's rather large 1032mb contour all the way down into far south TX. The Northerly winds over our area will begin to subside as the highest pressure eases over into the region during the day, and as expected, our highs will be running a little cooler than average. Average for early April is lower to mid 70s and we will be more like middle 60s for the area as a whole for a couple or few days. So some lower 60s north and a few upper 60s far south with lots of in between. On Friday morning the core of the chilly air mass will be 1035mb East of the MS River and easing into IN/KY. This will start to allow our winds to shift to E/SE after daybreak on the coldest morning for us in a while. We will see frosty low to mid 30s most everywhere with a few upper 30s west on the early return flow. The clouds will be increasing Saturday, and it looks like we may keep just below average for another day. As for the pattern aloft, we will transistion from NW flow to weak ridging early in the weekend, with a midlevel weakness on approach early in the new week. We can expect a slow warming trend unfolding over the balance of the weekend with lows edging into and through the 40s over the weekend. Our highs should edge into the lower 70s for Easter Sunday. Some morning clouds will greet the day with sunrise at 6:59am CDT, but skies should become partly cloudy by lunch and for much if not all of the afternoon. Meanwhile, our recent chilly air mass will continue to hold position over the SE U.S. for the entire weekend around 1030mb, but with some low level and mid level moisture return for us into the new week. We will see more showers and thunderstorms associated with the deepening return flow and another weaker cold front for midweek. /24/ && .PRELIMINARY POINT TEMPS/POPS... SHV 56 58 38 65 / 50 70 0 0 MLU 59 59 38 62 / 40 70 0 0 DEQ 46 54 34 65 / 70 40 0 0 TXK 47 55 38 64 / 70 50 0 0 ELD 49 53 35 62 / 70 70 0 0 TYR 52 57 38 65 / 60 60 0 0 GGG 53 55 37 64 / 50 60 0 0 LFK 61 65 38 65 / 20 70 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 09/33
Hazardous weather outlook, Mar 30, 12:10 PM CDT, 8 hours 26 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Shreveport LA 1210 PM CDT Tue Mar 30 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-311715- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1210 PM CDT Tue Mar 30 2021 This Hazardous Weather Outlook is for southern Arkansas, for northern Louisiana, for eastern Texas and for southeast Oklahoma. .DAY ONE...This Afternoon and Tonight... A marginal risk for severe weather remains in place for much of the Four State Area tonight and early in the morning as our next cold front arrives. While widespread severe weather is currently not anticipated, any strong storms may produce some hail and isolated damaging winds. No other hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... No hazardous weather is expected for the next week. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators and storm spotters will not be needed at this time. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 24
In the hours before
Special weather statement, Mar 30, 8:36 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
836 PM CDT Tue Mar 30 2021
ARZ073-LAZ005-006-014-310215-
Union AR-Lincoln LA-Ouachita LA-Union LA-
836 PM CDT Tue Mar 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UNION COUNTY...
UNION...NORTHERN OUACHITA AND NORTHEASTERN LINCOLN PARISHES UNTIL 915
PM CDT...
At 835 PM CDT, Doppler radar was tracking a strong thunderstorm near
Farmerville, or 14 miles northwest of Claiborne, moving northeast at
35 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Monroe, Huttig, Swartz, Farmerville, Sterlington, Marion, Felsenthal,
Downsville, Fairbanks, D Arbonne, Perryville, Loch Lomon, Spencer,
Oakland, Linville, Haile, Bayou D Arbonne Lake, Rocky Branch, Guthrie
and Deshard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3257 9193 3257 9240 3280 9259 3315 9213
3313 9211 3311 9214 3307 9213 3303 9211
3301 9207 3287 9208 3284 9206 3276 9206
3274 9205 3273 9207 3269 9205 3270 9203
3271 9204 3271 9197 3266 9194 3266 9191
TIME...MOT...LOC 0135Z 238DEG 29KT 3272 9234
33The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 1:18 AM CDT | Special Weather Statement | SHV | Titus | 42 min |
| Mar 31, 1:38 AM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass, Morris, Red River, Titus | 52 min |
| Mar 31, 2:47 AM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass | 43 min |
| Mar 31, 3:27 AM CDT | Lake Wind Advisory | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 16 hr |
| Mar 30, 8:54 PM CDT | Severe Thunderstorm Warning | SHV | Union | 36 min |
| Mar 30, 8:59 PM CDT | Tornado Warning | SHV | Union | 31 min |
| Mar 31, 7:16 AM CDT | Special Weather Statement | SHV | Union | 59 min |
| Mar 31, 1:16 AM CDT | Special Weather Statement | SHV | Nevada | 29 min |
| Mar 31, 3:30 AM CDT | Special Weather Statement | SHV | Columbia | 45 min |
| Mar 31, 4:27 AM CDT | Special Weather Statement | SHV | Union | 48 min |
Nearby
Special Weather Statements in Louisiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.